Indiana, 2007Flood and Lightning Strikes in Indiana, June 26, 2007
June 26, 2007 · NWS IND · 3 events in 2 counties and zones
Storms, producing heavy rainfall and dangerous lightning, moved across portions of central Indiana during the afternoon and early evening of June 26, 2007. The main threat and damage from these storms was caused by flooding and lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $231,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms, producing heavy rainfall and dangerous lightning, moved across portions of central Indiana during the afternoon and early evening of June 26, 2007. The main threat and damage from these storms was caused by flooding and lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 26, 12:16 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 26, 12:16 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EDT TUE JUN 26 2007
.AVIATION...
DISCUSSION FOR 18Z TAFS.
UPPER LOW CONTINUES TO LIFT NORTHWARD ACROSS EASTERN ILLINOIS. SO
FAR ALL CONVECTION HAS REMAINED OVER ILLINOIS AND TAF SITES HAVE
NOT BEEN IMPACTED BY TSRA. HOWEVER THE LATEST VISIBLE SATELLITE
SHOWS THE CUMULUS FIELD BECOME MORE WIDESPREAD AND THICKER...AND
THE LATEST RADAR TRENDS SHOW SCATTERED TSRA BEGINNING TO DEVELOP.
SO WILL BRING A CB QUALIFIER INTO ALL SITES AT 20Z. EXCEPT LAF
WHICH IS MUCH CLOSER TO A LARGE AND PERSISTENT AREA OF STORMS IN
ILLINOIS...SO HAVE BEGUN THE CB AND VCTS THERE BY 19Z. ALSO A VCTS
IN KBMG BECAUSE SCATTERED ACTIVITY OVER SOUTHERN INDIANA SHOULD
HEAD IN THE DIRECTION. AFTER 03Z THIS EVENING...THUNDERSTORMS WILL
DIE OFF. SOME LIGHT MVFR FOG IS EXPECTED AGAIN BUT NOT CLEAR ON IF
THE CONDITIONS WILL BE GREAT FOR THE FOG TO FORM TONIGHT. AN UPPER
LOW OVERHEAD MAY KEEP THE ATMOSPHERE A BIT TOO WELL MIXED FOR
WIDESPREAD FOG. HOWEVER...THE PRESENCE OF SCATTERED STORMS WILL
BRING THE POSSIBILITY THAT AN AREA COULD GET HEAVY RAIN AND THEN
FOG AT THE SPOT OVERNIGHT. WITH A LOW CONFIDENCE...WILL HANDLE IT
FOR NOW WITH JUST LIGHT MVFR FOG AND A TEMPO GROUP FOR BRIEFLY
HEAVIER FOG RIGHT AROUND SUNRISE. UPPER LOW WILL CROSS THE AREA
FINALLY WEDNESDAY MORNING AND BRING TSRA AGAIN BY LATE MORNING.
&&
.PREV DISCUSSION... /ISSUED 1240 PM EDT TUE JUN 26 2007/
DISCUSSION...
PROBLEM OF DAY IS WHEN RAIN WILL START.
IF YOU BELIEVE NAM LIFTED INDICES...WE WILL BE SOMEWHAT UNSTABLE
THROUGH THURSDAY NIGHT...BUT MOSTLY FROM WEDNESDAY NIGHT INTO EARLY
THURSDAY NIGHT. I HAVE NO DOUBT OF THIS CONSIDERING DEWPOINTS OVER
AREA RIGHT NOW AND PERSISTENT CONVECTION OVER ILLINOIS...VERY SLOWLY
DRIFTING IN THIS DIRECTION.
SLIGHTLY LONGER TERM...MODELS ESSENTIALLY AGREE MOIST UNSTABLE AIR
STREAMING NORTH FROM GULF AREA STARTING TOMORROW AND HAVING ITS
INSTABILITY RELEASED BY INTERACTION WITH MODERATE FRONTOGENESIS AND
Q-VECTOR CONVERGENCE.
WHAT THIS MEANS TO FOREECAST IS MOST OF AREA LOW CHANCE TONIGHT TO
COVER ANYTHING THAT MAY APPEAR AHEAD OF MAIN SYSTEM. BETTER CHANCE
WEST THAN ELSEWHERE TO ACCOUNT FOR ILLINOIS CONVECTION. THEN
INCREASING HIGH CHANCES INTO THURSDAY...WITH A DECREASE THURSDAY
NIGHT. MAV POPS CAPTURE MY FEELING PRETTY WELL.
FOR TEMPS...WILL BE NEAR FWC THROUGH TOMORROW NIGHT. ACTUALLY IT IS
CLOSE TO OTHER GUIDANCE EXECPT TOMOROROW WHEN IT IS MIDDLE OF
ROAD...WHICH I LIKE BECAUSE WEDNESDAY SHOULD HAVE SAME BASIC AIR
MASS BUT MORE CLOUDS. MAV LOOKS OK THURSDAY NIGHT AND FRI.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...JOHNSON/CO
Hazardous weather outlook, Jun 26, 4:13 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 AM EDT TUE JUN 26 2007
INZ021-028>031-035>049-051>057-060>065-067>072-270915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
513 AM EDT TUE JUN 26 2007 /413 AM CDT TUE JUN 26 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE
STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. THE
STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CP
In the hours before
Special weather statement, Jun 26, 2:36 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT TUE JUN 26 2007
INZ045-053-054-061-062-262015-
GREENE-MONROE-MORGAN-OWEN-PUTNAM-
336 PM EDT TUE JUN 26 2007
...STRONG THUNDERSTORMS MOVING THROUGH...
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NEAR GREENCASTLE TO
NEAR SPENCER TO ABOUT 15 MILES WEST OF BLOOMINGTON WILL CONTINUE TO
MOVE SLOWLY NORTHEAST THROUGH 430 PM. THESE STORMS WILL PRODUCE
TORRENTIAL DOWNPOURS...WIND GUSTS OVER 40 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING. BE ALERT FOR FLOODING OF LOW LYING AREAS AND
FOR PONDING OF WATER ON ROADS.
Flood, Daviess
- When
- June 26, 3:02 PM EST to 5:02 PM EST
- Where
- Daviess County, Washington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -87.170
Law enforcement reported water across county road 100 W just west of Washington.
Lightning, Hamilton
- When
- June 26, 4:00 PM EST to 4:30 PM EST
- Where
- Hamilton County, Fishers
- Injuries
- 0 direct, 1 indirect
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 39.970, -86.020
Lightning hit a hotel and three homes in the Fishers area. At the hotel the lightning hit the telephone and fire alarm system. A hotel occupant at the time received an electrical shock when he was on the phone during the storm. Some of the houses reported having holes in the roof of their homes due to the lightning strikes.
Lightning, Hamilton
- When
- June 26, 4:03 PM EST
- Where
- Hamilton County, 5 mi W of Noblesville
- Injuries
- 0 direct, 1 indirect
- Property damage
- $180,000
- Reported by
- Newspaper
- Coordinates
- 40.050, -86.114
There was confirmation of two houses being struck by lightning in the Westfield area. A firefighter was hurt when the ceiling of a house collapsed on him when he was inside the house. One house sustained substantial damage of $150,000 to $175,000. The other house had minor damage to the attic.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 26 to 27, 20072 deaths · $138 million · 50 kt wind · 10 events
- Flash Flooding and Hail in Texas, June 26 to 27, 20074 injured · $5.2 million · 85 kt wind · 17 events
- Heat in Nevada, June 26, 20071 death · 1 event
- Lightning Strike in Florida, June 26, 20071 death · 1 event
- Hail and Damaging Winds in Texas, June 26, 2007$1.6 million · 1.75 in hail · 6 events
- Flash Flood and Flooding in Illinois, June 26, 2007$1.0 million · 50 kt wind · 6 events
- Flash Flooding and Hail in Colorado, June 26, 2007$180,000 · 2.75 in hail · 33 events
- Flash Flooding and Flooding in Oklahoma, June 26, 2007$165,000 · 13 events
- Damaging Wind and Lightning Strike in Alabama, June 26, 2007$160,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, June 26, 2007$85,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, June 26, 2007$37,000 · 1.75 in hail · 18 events
- Damaging Winds in New Mexico, June 26, 2007$67,000 · 68 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33446, 33462, 33456.